Hail, Collier
- When
- July 15, 5:00 PM EST
- Where
- Collier County, 12 mi SW of Immokalee
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 26.297, -81.557
Isolated strong to severe thunderstorms affected portions of southwest Florida during the early evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Isolated strong to severe thunderstorms affected portions of southwest Florida during the early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 15, 1:30 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT WED JUL 15 2009 ...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE THROUGH THE WEEKEND... .DISCUSSION... THE EAST AND WEST COAST SEA BREEZES WERE DEVELOPING ALONG BOTH COAST EARLY THIS AFTERNOON...AND SHOULD PUSH SLOWLY INLAND THROUGH THE AFTERNOON AND EVENING HOURS. SHOWERS AND THUNDERSTORMS SHOULD ALSO CONTINUE TO DEVELOP ALONG BOTH SEA BREEZES THROUGH THE EVENING HOURS. SO WILL CONTINUE WITH THE SCATTERED POPS OVER THE CWA THIS AFTERNOON WITH THE HIGHEST POPS AGAIN OVER THE INTERIOR AREAS. THE SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE THIS EVENING AS THE HEATING OF THE DAY IS LOST WITH THE HIGHEST POPS AGAIN OVER THE LAKE OKEECHOBEE AREA. THERE COULD ALSO BE A FEW SHOWERS OR THUNDERSTORMS THAT COULD WORK INTO THE EAST COAST METRO AREAS TONIGHT FROM THE ATLANTIC WATERS...DUE TO THE LIGHT SOUTHEAST TO SOUTH WIND FLOW AROUND THE HIGH PRESSURE SYSTEM THAT EXTENDS FROM THE WESTERN ATLANTIC WATERS INTO THE LAKE OKEECHOBEE AREA. THE HIGH WILL REMAIN NEARLY STATIONARY THURSDAY INTO FRIDAY ALLOWING FOR THE LIGHT SOUTHEAST TO SOUTH WIND FLOW TO CONTINUE OVER SOUTH FLORIDA. THIS WILL ALSO ALLOW FOR THE SEA BREEZES TO DEVELOP ALONG BOTH COAST EACH DAY AND PUSH INLAND SLOWLY. AT THE SAME TIME...THE WATER VAPOR SATELLITE IMAGES SHOW ANOTHER ROUND OF DEEPER MOISTURE OVER THE CENTRAL BAHAMA ISLANDS EARLY THIS AFTERNOON. THIS DEEPER MOISTURE SHOULD WORK INTO SOUTH FLORIDA ON THURSDAY INTO FRIDAY...AS IT MOVES ROUND THE WESTERN EDGE OF THE HIGH PRESSURE SYSTEM. SO WILL RAISE THE POPS UP TO HIGH IN CHANCE CAT FOR THE INTERIOR AND NORTHEAST AREAS AND CHANCE CAT FOR REST OF THE CWA FOR THURSDAY AND FRIDAY. .EXTENDED FORECAST... THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER SOUTH FLORIDA THIS WEEKEND INTO EARLY NEXT WEEK...AS A TROUGH OF LOW PRESSURE DEVELOPS OVER THE CENTRAL UNITED STATES SOUTHWARD INTO THE CENTRAL GULF OF MEXICO. THIS WILL ALLOW FOR A SOUTH TO SOUTHWEST STEERING FLOW OVER THE CWA THIS WEEKEND INTO EARLY NEXT WEEK OVER THE CWA. AT THE SAME TIME...A TROPICAL WAVE OVER THE FAR EASTERN ATLANTIC WATERS WILL MOVE WEST TO NORTHWEST TOWARDS SOUTH FLORIDA THROUGH THE WEEKEND...BRINGING IN SOME DRIER AIR TO THE AREA FOR THIS WEEKEND. THE TROPICAL WAVE COULD THEN MOVE INTO SOUTH FLORIDA EARLY NEXT WEEK ALLOWING FOR DEEPER TROPICAL MOISTURE TO WORK INTO THE AREA. SO HAVE KEPT THE POPS IN THE SLIGHT CHANCE TO LOW END CHANCE CAT THIS WEEKEND FOR SOUTH FLORIDA, THEN THE HIGH IN CHANCE CAT FOR EARLY NEXT WEEK. && .AVIATION... THE EAST AND WEST COAST SEA BREEZES HAVE DEVELOPED EARLY THIS AFTERNOON ALONG BOTH COAST. THE SEA BREEZES HAS PUSH WEST OF THE THE EAST COAST TAF SITES EXCEPT FOR KPBI AND THE WEST COAST SEA BREEZE HAS PUSH EAST OF KAPF. SO HAVE SHOWN THIS IN THE WIND FIELD AND KEPT VCSH AT ALL OF THE TAF SITES, EXCEPT FOR KPBI WHICH WILL BE IN THE VCTS UNTIL 23Z. THE WEATHER SHOULD BE DRY AFTER 15/23Z TONIGHT AS MOST OF THE ACTIVITY SHOULD BE INLAND OF THE TAF SITES. THERE COULD BE A FEW SHOWERS OR THUNDERSTORMS LATE TONIGHT FOR THE EAST COAST TAF SITES...BUT THE COVERAGE SHOULD BE VERY SMALL. SO HAVE LEFT IT OUT OF THE EAST COAST TAF SITES. THE WIND SPEEDS SHOULD BE LESS THAN 5 KNOTS FROM THE SOUTHEAST DIRECTION WITH VFR CONDITIONS AT ALL OF THE TAF SITES. && .MARINE... THE WINDS OVER ALL OF THE SOUTH FLORIDA WATERS WILL BE LESS THAN 10 KNOTS TONIGHT THROUGH THIS WEEKEND MAINLY FROM THE SOUTHEAST TO SOUTH DIRECTION. THIS WILL KEEP THE SEAS BELOW 2 FEET. SO BOATING WEATHER SHOULD BE GOOD OUTSIDE OF THE SHOWERS AND THUNDERSTORM ACTIVITY. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL BE ABOVE THE 35 PERCENT CRITICAL VALUE THROUGH THE WEEKEND. SO NO PROBLEMS WITH THE FIRE WEATHER PRODUCTS THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 91 78 91 / 30 50 30 50 FORT LAUDERDALE 80 91 80 91 / 20 40 20 40 MIAMI 80 92 80 92 / 20 40 20 40 NAPLES 77 91 77 91 / 20 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...17/ERA
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 321 AM EDT WED JUL 15 2009 FLZ063-066>075-168-172>174-152230- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 321 AM EDT WED JUL 15 2009 ...SCATTERED SHOWERS AND THUNDERSTORMS, MAINLY INTERIOR AND WEST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTH FLORIDA THIS AFTERNOON. THE PRIMARY IMPACTS WILL BE GUSTY WINDS, FREQUENT LIGHTNING STRIKES, AND LOCALLY HEAVY RAINFALL. FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE WITH ANY THUNDERSTORMS. THEREFORE, THERE IS A SLIGHT RISK OF MINOR FLOODING OF ROADWAYS AND LOW LYING AREAS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY BUT MAINLY DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 251 PM EDT WED JUL 15 2009 FLZ067-068-071-072-151915- INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- 251 PM EDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING ACROSS NORTHEASTERN BROWARD COUNTY... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PARKLAND...MOVING NORTHWEST AT 5 MPH. THIS STORM WILL AFFECT... PARKLAND... AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. GET INDOORS NOW FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. LAT...LON 2629 8041 2644 8028 2631 8018 2625 8023 TIME...MOT...LOC 1850Z 121DEG 4KT 2630 8026 ERA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 539 PM EDT WED JUL 15 2009 FLZ070-152200- INLAND COLLIER COUNTY FL- 539 PM EDT WED JUL 15 2009 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL COLLIER COUNTY... AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF INTERSECTION ALLIGATOR ALLEY AND SR 29...MOVING WEST AT 5 TO 10 MPH. THIS STORM WILL AFFECT... RURAL CENTRAL COLLIER COUNTY AND SURROUNDING COMMUNITIES AVA MARIA...ORANGE TREE...NORTH BLOCKS OF GOLDEN GATE...GOLDEN GATE ESTATES AND TRAVELERS ALONG I 75 WITH LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS. LAT...LON 2612 8162 2632 8158 2628 8136 2610 8135 TIME...MOT...LOC 2135Z 095DEG 8KT 2620 8142 JR
The Miami radar (KAMX), 138 km away, was scanning. The volume nearest the first event began at 22:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2009Every state in 2009This day in weather historyWarnings in Florida, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 186325.